MAUDE Adverse Event Report: STERILMED, INC. CLIP APPLIERS LIGACLIP MULTIPLE CLIP APPLIERS LG CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. CLIP APPLIERS LIGACLIP MULTIPLE CLIP APPLIERS LG CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Catalog Number ETHMCL20
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.Manufacture report numbers 2134070-2019-00139 and 2134070-2019-00140 are related to the same event.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old male patient underwent a radical retropubic prostatectomy with bilateral pelvic lymphadenectomy procedure with two reprocessed clip appliers ligaclip multiple clip appliers lg clips and the device did not close properly, therefore did not clamp the vessel and increased bleeding.Both devices were replaced, and a third device completed the procedure.
 
Additional Manufacturer Narrative
It was reported that a 60-year-old male patient underwent a radical retropubic prostatectomy with bilateral pelvic lymphadenectomy procedure with two reprocessed clip appliers ligaclip multiple clip appliers lg clips and the device did not close properly, therefore did not clamp the vessel and increased bleeding.The devices were returned on july 24, 2019 and investigated individually.This device was visually and functionally examined upon return.There was biological contaminants observed in and around the jaw area, indicative of handling within the operative field.The device was originally sent to the account with 15 clips in the shaft.It was returned with 13 clips.There were no visual defects or damage observed; it appeared visually acceptable.The handle was actuated, and the next clip loaded into the jaw.The device was successively operated for each remaining clip and the handle mechanism locked out after the final clip fired.Each clip fired had the proper pinch and alignment expected from this device.No malfunction could be duplicated or verified.The device operated as designed.No conclusion could be determined as to the cause of the reported issue.A manufacturing record evaluation was performed for this lot and no non-conformances were identified.Manufacturer's ref.No: (b)(4).

Brand Name
CLIP APPLIERS LIGACLIP MULTIPLE CLIP APPLIERS LG CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8754331
Report Number2134070-2019-00139
Device Sequence Number11244300
Product Code NMJ
UDI-Device Identifier10888551019057
UDI-Public10888551019057
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2019
Device Catalogue NumberETHMCL20
Device Lot Number2059193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight97